Alert archive / Kentucky / Flash Flood Warnings in 2001
Flash Flood Warning 1, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jun 4, 2001, 6:30 AM CDT for Green County, Hart County, Kentucky. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2001, 6:30 AM CDT (11:30 UTC)
- Expired
- Jun 4, 2001, 8:30 AM CDT
- In force
- 2 hr
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
Counties Green County, KY, Hart County, KY
The radar
The Louisville radar (KLVX), 80 km from the middle of the area, began a volume at 11:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 11.5 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 704 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -90 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KLMK 041132 FFWLMK KYC087-099-041330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 630 AM CDT MON JUN 4 2001 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... GREEN COUNTY IN SOUTH CENTRAL KENTUCKY HART COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 830 AM CDT * AT 626 AM CDT...THE PUBLIC REPORTED A FLASH FLOOD OVER NEAR HORSE CAVE OR ABOUT 40 MILES NORTHEAST OF BOWLING GREEN. WATER WAS OVER HIGHWAY 218. NUMEROUS THUNDERSTORMS WILL CONTINUE TO PRODUCE HEAVY RAIN OVER HART AND GREEN COUNTIES. * OTHER LOCATIONS IN THE WARNING INCLUDE UNO...THREE SPRINGS... SUMMERSVILLE...ROWLETTS...PRICEVILLE...PIERCE...MUNFORDVILLE... LINWOOD...KESSINGER...HORSE CAVE...HARDYVILLE...HAMMONVILLE... GREENSBURG...EXIE...CANMER...BONNIEVILLE AND ALLENDALE DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MA^Y BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. SCHOLZ
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 2:45 AM CDT, 3 hours 45 minutes earlier.
Area forecast discussion, Jun 4, 2:45 AM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 345 AM EDT MON JUN 4 2001 MAIN FORECAST PROBLEM THIS MORNING IS CHANCES OF SHOWERS/THUNDERSTORMS THROUGH THE TUESDAY. MCS THAT DEVELOP OVER NORTHWEST MO EARLIER IN THE NIGHT HAS BEEN EXPANDING WITH MORE SHOWERS AND THUNDERSTORMS DEVELOPING SOUTHEAST ACROSS STL INTO SOUTHWEST INDIANA. THESE STORMS ARE NORTH OF WARM FRONT BOUNDARY THAT LAY FROM WESTERN MISSOURI INTO SOUTHWEST TENNESSEE AT 07Z. 850-300 MB THICKNESS TAKES MCS SOUTHEAST TOWARD CENTRAL KY AND SOUTHERN IN DURING REST OF NIGHT AND INTO MORNING HOURS TODAY. THIS CONSISTENT WITH PRECIPITATION PATTERN ON ETA/MESOETA. ETA ALSO HANDLING LOW LEVEL JET IN PLAINS WELL SO WILL LEAN TOWARD ETA FOR FORECAST. BEST RH...UPWARD MOTION AND UPPER DIVERGENCE ALL INDICATE BEST CHANCE FOR RAIN WILL BE WITH THE MCS HEADING TOWARD KY THIS MORNING. WILL KEEP POPS HIGH FOR THIS MORNING. HOWEVER RH DRIES OUT SOME THIS AFTERNOON. WARM FRONT WILL MAKE ONLY SLOW PROGRESS NORTH TODAY...AND MCS SHOULD PREVENT MUCH NORTHWARD MOVEMENT TODAY. HOWEVER WITH FRONT TO THE SOUTH WILL KEEP A CHANCE IN FORECAST FOR THIS AFTERNOON. SOUTHERLY FLOW ACROSS PLAINS AND MISSISSIPPI VALLEY WILL FORCE WARM FRONT NORTH THIS AFTERNOON AND TONIGHT BUT FARTHER SOUTHEAST THE FRONT SHOULD STILL REMAIN IN VICINITY OF KY INTO TONIGHT. THUS ALTHOUGH CHANCES WILL BE LOWER...WILL HAVE TO KEEP CHANCE OF SHOWERS/ THUNDERSTORMS IN FORECAST...ESPECIALLY WITH TIME SECTIONS SHOWING ANOTHER AREA OF UPWARD MOTION OVER AREA LATE TONIGHT AND INTO TUESDAY. AS FRONT MOVES NORTH OF FA ON TUESDAY...WILL HAVE TO KEEP CHANCE OF THUNDERSTORMS ACROSS FA...DEVELOPING IN VERY WARM...MOIST AND UNSTABLE AIR. WITH MCS MOVING SOUTHEAST AND SKIES MOSTLY CLOUDY WILL KEEP TEMPS CLOSER TO AVN MOS FOR TODAY AND TUESDAY AND A LITTLE LOWER THAN GUIDANCE FOR TONIGHT...AS FRONT WILL BE SLOWER TO MOVE TO THE NORTH. .SDF...NONE. SCHOLZ
In the hours before
Special weather statement, Jun 4, 4:26 AM CDT, 2 hours 4 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-041600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 526 AM EDT MON JUN 4 2001 THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS CENTRAL KENTUCKY AND SOUTH- CENTRAL INDIANA TODAY. NUMEROUS THUNDERSTORMS WILL MOVE SOUTHEAST FROM MISSOURI INTO CENTRAL KENTUCKY AND SOUTHERN INDIANA THIS MORNING. THESE STORMS WERE OCCURRING TO THE NORTH OF A WARM FRONT. SOME OF THESE STORMS COULD BECOME SEVERE. THUNDERSTORMS WILL BE THE MOST NUMEROUS THIS MORNING BUT SCATTERED STRONG TO SEVERE STORMS WILL ALSO BE POSSIBLE DURING THE AFTERNOON. THE STORMS HAVE THE POTENTIAL TO PRODUCE LARGE HAIL. THIS IS A PRELIMINARY OUTLOOK. STAY TUNED TO NOAA WEATHER RADIO FROM THE NATIONAL WEATHER SERVICE OR THE MEDIA FOR THE LATEST INFORMATION ON THIS WEATHER SITUATION. SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED TODAY. SCHOLZ
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:25 AM CDT | Flash Flood Warning | LMK | Adair, Casey, Russell | 2 hr |
| Jun 4, 1:13 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Grayson, Ohio | 47 min |
| Jun 4, 1:36 PM CDT | Severe Thunderstorm Warning | LMK | Hardin | 24 min |
| Jun 4, 1:49 PM CDT | Severe Thunderstorm Warning | LMK | Butler | 26 min |
| Jun 4, 1:58 PM CDT | Severe Thunderstorm Warning | LMK | Grayson, Hardin | 32 min |
| Jun 4, 2:16 PM CDT | Severe Thunderstorm Warning | LMK | Larue | 29 min |
| Jun 4, 2:29 PM CDT | Severe Thunderstorm Warning | LMK | Hart | 16 min |
| Jun 4, 2:34 PM CDT | Severe Thunderstorm Warning | LMK | Green, Taylor | 41 min |
| Jun 4, 2:35 PM CDT | Severe Thunderstorm Warning | LMK | Edmonson | 25 min |
| Jun 4, 2:38 PM CDT | Severe Thunderstorm Warning | LMK | Marion | 37 min |
| Jun 4, 2:38 PM CDT | Tornado Warning | LMK | Edmonson | 22 min |
| Jun 4, 2:50 PM CDT | Severe Thunderstorm Warning | LMK | Barren, Hart | 40 min |
| Jun 4, 3:12 PM CDT | Severe Thunderstorm Warning | LMK | Boyle, Casey, Lincoln | 48 min |
| Jun 4, 3:36 PM CDT | Severe Thunderstorm Warning | LMK | Adair | 9 min |
| Jun 4, 3:46 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Russell | 29 min |
Nearby
Flash Flood Warnings in Kentucky, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.